NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 2, 6:24 PM CST, 30 minutes earlier.
Area forecast discussion, Jan 2, 6:24 PM CST, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
624 PM CST Mon Jan 2 2023
...New AVIATION...
.DISCUSSION...
Issued at 357 PM CST Mon Jan 2 2023
Tonight-Tuesday...
Main focus remains on the severe weather potential across the
region. Spoke of energy is progged to eject ENE into the Mid-W to
Great Lakes tonight-Tues around the periphery of the subtropical
ridge to the SE. Strong sfc cyclone will develop, with a deepening
sfc low expected nearly or sub 1000mb moving out of the Plains into
the Mid-W. With strong upper jet moving across the Plains & into the
Ozarks, increasingly favorable jet dynamics, diffluence/right
entrance region of upper jet will propagate near the region tonight
through Tues. There is increasingly favorable conditions for severe
storms, but decreased confidence in recent CAM guidance for some of
the more organized aftn convection & even significant & organized
QLCS. With more recent runs of the HRRR adding more uncertainty on
organization of any convective line sweeping in, confidence in
strong tornadoes has lowered some. There remains the best potential
for strong LLJ & clockwise curved hodographs with more sweeping wind
profiles into the overnight hours. If a more semi-organized QLCS can
develop to the W this aftn & spread E into the evening & persist,
all modes of severe weather are possible, including tornadoes,
damaging winds up to 70mph & some hail. As the cold front swings to
the E, expect increased ascent & redevelopment of storms in E-SE MS.
This area is where the "Enhanced" Risk was added earlier. After
earlier collaboration with SPC, keeping this as is. However, wind
profiles become to veer into the early aftn hours, limiting
strong tornado potential. Definitely can't rule it out further
E-NE, especially closer to the MS/AL state line, as storms will
initiate in SE MS in the I-59 corridor & spread ENE. After this
initial round of storms Tues move out by mid-aftn Tues, some
increased lapse rates, but more veered wind profiles/deep shear
will support some large hail up to golf ball size. Main
adjustments to the going graphic were to break it up to two, with
one for first round late tonight through early Tues & the second
round into Tues. Timing is tricky, if a QLCS develops early &
persists, it could go later into the night. Confidence is
increasing that not much in the way of aftn convection will
develop & will be focused more after midnight in the NW Delta.
This line of storms should weaken before redevelopment by mid-
morning through late aftn-evening.
Flash flooding is also another caveat, but there is continued
support for heavy rain probs in the Delta & now increased potential
into SE MS for the area of redevelopment. This is all dependent on
actual evolution of organized convection, so if recent trends of
HRRR are correct, could decrease potential in the NW Delta. For now,
there remains potential for heavy rain of 2-4" with locally higher
amounts to 6" in the NW Delta, where the Flash Flood Watch remains
in effect. Can't rule out some needed adjustments in SE MS where
HREF ensemble neighborhood probs > 3" have increased & localized
prob match mean values have bumped up to nearly +2-4". Coordinated
some increase in QPF for SE MS, but if trends continue, another area
of increased messaging of flash flooding potential may be needed or
more focus may turn to this.
Lastly, strong low-level jet & tightening pressure gradient of +5mb
is expected, leading to sustained winds up to 25mph, with brief
gusts up to 35-40mph, mainly NW of a line from SW MS into Jackson
Metro up to Hwy 45 just S of the Golden Triangle. There is potential
for some of those higher gusts to 45mph in the Delta mainly from SE
AR, NE LA & extreme NW MS. This area will have to evaluated for
future updates for a later wind advisory, if confidence in sustained
winds increases. Lows tonight will be much warmer due to clouds &
storms around, mainly in the mid-upper 60s. Highs Tuesday will be
warm into the mid 70s. /DC/
Tuesday Night through Monday... Ongoing convective activity is
anticipated at the start of the period across central and eastern
areas as the slow moving front maintains deep moisture convergence
to support showers/storms. The final push of large scale ascent
will occur during the Tue night period and will make the most of
what deep moisture remains along the front with all activity
exiting the area around midnight. Some of this activity could be
strong to severe but really depends on what instability remains
from earlier activity. PoPs and weather grids will reflect the
latest timing and exit of this activity.
On Wednesday, mid level dry slot will punch into the area putting an
end to any precip potential. Additionally, large scale mid/upper low
will close off and slow its eastward progression. The result will be
not much of a cold frontal push in the lower levels. As a result,
WSW winds will exist and allow for a decent warm up Wed with 67-75
the more likely MaxT range. The cold air advection associated with
the main part of the cold front will arrive later Wednesday night
into Thursday bring in cooler and more seasonal conditions. The
coolest period will be Friday morning when the surface high is over
the region and radiational cooling will be maximized. Much of the
area (esp N half) should reach freezing with other locations getting
close.
By the weekend, look for a steady moderation as a short wave
approaches the region. This will allow for return flow to develop
and bring some precip chances. There remains uncertainty in how this
wave and other features will evolve. The result is lower confidence
in any timing of precip for the area. If the wave is stronger, then
better moisture return will occur and precip is more likely to
develop later Saturday into Sunday. If weaker, then some moistening
will happen, but it would be more likely the next wave will make the
most of the moisture and precip would have better chances sometime
Sunday into Monday. Overall, lower type chances will exist in the
forecast to cover all of this until details can get ironed out. /CME/
.AVIATION...Rain moving in and steadily moistening the column which
is going to gradually lower the ceilings. This will take some time,
but we should see MVFR ceilings begin 20-23z (W to E) then be
prevailing across all sites by 00-04z. We will then trend to see IFR
by tonight and linger those conditions into early Tue. Much of this
will be driven by precip and then linger as some precip moves out.
Steady improving conditions look to take place after 18z Tue, so
anticipate that trend in future forecasts. /CME/
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CST Mon Jan 2 2023
Southerly winds will occasionally be gusty through this evening
and overnight, with isolated SHRA at times. MVFR ceilings will
become more common by 06Z Tuesday, with increasing chances for
SHRA and TSRA affecting the TAF sites between 12Z and 20Z. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 67 75 53 71 / 40 100 40 0
Meridian 66 75 56 70 / 40 100 70 0
Vicksburg 66 76 50 68 / 70 100 30 0
Hattiesburg 67 75 58 73 / 40 100 70 0
Natchez 66 75 53 70 / 60 100 30 0
Greenville 64 73 50 65 / 100 90 10 0
Greenwood 66 73 52 68 / 80 100 30 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch from midnight CST tonight through Tuesday morning
for MSZ018-019-034-040-041.
LA...Flood Watch from midnight CST tonight through Tuesday morning
for LAZ007>009-015.
AR...Flood Watch from midnight CST tonight through Tuesday morning
for ARZ074-075.
&&
DC/CME/NFHazardous weather outlook, Jan 2, 4:24 PM CST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
424 PM CST Mon Jan 2 2023
ARZ074-032230-
Ashley-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of southeast
Arkansas.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Elevated
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight through Tuesday
Areas of flash flooding likely late tonight through Tuesday. Some
roads could be flooded or closed, and some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to half dollar are likely late tonight
through early Tuesday morning. Additional redevelopment from mid-
morning Tuesday through the afternoon to early evening could
bring tornadoes (can't rule out a strong tornado), large hail up
to golf ball size and damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. Some downed trees and powerlines are
possible due to sustained winds of 20 to 25 mph and wind gusts up
to 45 mph. Travel may be difficult for high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
ARZ075-LAZ007-MSZ018-019-034-032230-
Chicot-Morehouse-Bolivar-Sunflower-Washington-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Elevated
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight through Tuesday
Areas of flash flooding likely late tonight through Tuesday. Some
roads could be flooded or closed, and some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. Some downed trees and powerlines are
possible due to sustained winds of 20 to 25 mph and wind gusts up
to 45 mph. Travel may be difficult for high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
MSZ026>029-032-036-037-042-053-059-032230-
Grenada-Carroll-Montgomery-Webster-Choctaw-Holmes-Attala-Yazoo-
Claiborne-Jefferson-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and southwest
Mississippi.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
MSZ031-033-038-039-044-045-050-032230-
Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Scott-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tuesday
FLOODING
THREAT...Limited
TIMING...Tuesday
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday.
MSZ030-032230-
Clay-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of northeast
Mississippi.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday.
LAZ009-016-023-MSZ035-040-041-032230-
East Carroll-Madison LA-Franklin LA-Humphreys-Issaquena-Sharkey-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Tuesday
FLOODING
THREAT...Elevated
TIMING...Tonight through Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding likely late tonight through Tuesday. Some
roads could be flooded or closed, and some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/3.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
LAZ008-015-032230-
West Carroll-Richland-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Elevated
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
Areas of flash flooding likely late tonight through Tuesday. Some
roads could be flooded or closed, and some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
MSZ046-051-055-032230-
Kemper-Newton-Simpson-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tuesday
FLOODING
THREAT...Limited
TIMING...Tuesday
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday.
LAZ024>026-MSZ047-060-032230-
Catahoula-Tensas-Concordia-Warren-Adams-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of northeast
Louisiana, southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Tuesday
FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
MSZ043-048-049-054-061-032230-
Madison MS-Hinds-Rankin-Copiah-Franklin MS-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Tuesday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tuesday
FLOODING
THREAT...Limited
TIMING...Tuesday
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. A few trees and large limbs may break and
fall due to sustained winds of 20 to 25 mph and wind of 30-
40 mph. High profile vehicles should exercise caution.
(https://www.weather.gov/images/jan/graphicast/4.png)
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
MSZ052-056>058-062>066-072>074-032230-
Lauderdale-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tuesday
FLOODING
THREAT...Limited
TIMING...Tuesday
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to half dollar are likely late tonight
through early Tuesday morning. Additional redevelopment from mid-
morning Tuesday through the afternoon to early evening could
bring tornadoes (can't rule out a strong tornado), large hail up
to golf ball size and damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible late tonight through Tuesday
morning, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday.
MSZ025-032230-
Leflore-
424 PM CST Mon Jan 2 2023
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Tuesday
FLOODING
THREAT...Elevated
TIMING...Tonight through Tuesday
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight through Tuesday
Severe thunderstorms capable of producing tornadoes, damaging
wind gusts, and hail up to quarter size are possible from late
tonight into early Tuesday morning. Additional redevelopment from
mid-morning Tuesday through the afternoon to early evening could
bring tornadoes, large hail up to golf ball size and damaging
wind gusts.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding likely late tonight through Tuesday. Some
roads could be flooded or closed, and some structures may be
potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/3.png)
Strong winds are expected outside of thunderstorms tonight into
early Tuesday morning. Some downed trees and powerlines are
possible due to sustained winds of 20 to 25 mph and wind gusts up
to 45 mph. Travel may be difficult for high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/4.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday.
23
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html